Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 59, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 26, 2019, 7:41 PM CDT for Cimarron County, Oklahoma. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 7:41 PM CDT (00:41 UTC)
- Expired
- May 26, 2019, 8:12 PM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 181 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:48 PM CDT | HAIL 1.25 | Felt, OK | |
| May 26, 8:07 PM CDT | TSTM WND GST 70 | Boise City, OK | LATE REPORT FROM CIMARRON COUNTY SHERIFF'S OFFICE OF 70 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted.
214
WFUS54 KAMA 270041
TORAMA
OKC025-270130-
/O.NEW.KAMA.TO.W.0059.190527T0041Z-190527T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
741 PM CDT Sun May 26 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Central Cimarron County in the Panhandle of Oklahoma...
* Until 830 PM CDT.
* At 741 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Felt, or 20 miles southwest of Boise City, moving northeast at 55
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Boise City and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3650 10263 3653 10294 3698 10261 3698 10238
3671 10226
TIME...MOT...LOC 0041Z 220DEG 46KT 3653 10280
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Fox2 follow-up statements
758
WWUS54 KAMA 270053
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
753 PM CDT Sun May 26 2019
OKC025-270130-
/O.CON.KAMA.TO.W.0059.000000T0000Z-190527T0130Z/
Cimarron OK-
753 PM CDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
CIMARRON COUNTY...
At 751 PM CDT, National Weather Service meteorologists detected a
possible tornado located 6 miles northeast of Felt, or 12 miles
southwest of Boise City, moving northeast at 55 mph. Storm chasers
on this storm have reported a funnel cloud with the storm north of
Felt, with the funnel quickly becoming rain wrapped.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Boise City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall will hide this tornado. Do not wait to see or hear
the tornado. TAKE COVER NOW!
&&
LAT...LON 3651 10268 3662 10284 3693 10259 3698 10238
3669 10231
TIME...MOT...LOC 0051Z 220DEG 46KT 3663 10269
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Fox623
WWUS54 KAMA 270112
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
812 PM CDT Sun May 26 2019
OKC025-270121-
/O.CAN.KAMA.TO.W.0059.000000T0000Z-190527T0130Z/
Cimarron OK-
812 PM CDT Sun May 26 2019
...THE TORNADO WARNING FOR CENTRAL CIMARRON COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area.
However gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Oklahoma.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Cimarron County until 8:45 PM.
LAT...LON 3651 10268 3662 10284 3693 10259 3698 10238
3669 10231
TIME...MOT...LOC 0109Z 220DEG 46KT 3683 10248
$$
FoxWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 6:46 PM CDT, 55 minutes earlier.
Area forecast discussion, May 26, 6:46 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
646 PM CDT Sun May 26 2019
.AVIATION...
Southeast surface winds gusting to around 30 kt for the next few
hours will supply moisture and convergence into advancing line of
strong to severe thunderstorms currently over eastern New Mexico.
Expect that thunderstorms will impact our terminals between 01z
and 04z Monday, with heavy rain and surface gusts of 40 kt or
higher. Northern terminals expected to return to VFR conditions
by 05z, with AMA remaining in IFR ceilings through the night.
All terminals expected to remain under VFR conditions during the
day on Monday. Amendments will issued as needed.
Cockrell
&&
.PREV DISCUSSION... /Issued 458 PM CDT Sun May 26 2019/
SHORT TERM...Tonight...
MESOSCALE UPDATE...issued 1256 PM still valid
.Severe weather and heavy rain possible today...
* Synoptic Overview: A mid-level trough is entering western Arizona
as noted in current satellite water vapor imagery. The closed low
associated with this trough has come onshore of northern
California early this morning. As the low continues to push south
southeast today, the upper level trough continues to move east as
it takes on a negative tilt. A vorticity maximum is associated
with the southern edge of the trough will help provide a forcing
for storms later this evening. Multiple shortwaves will be ejected
ahead of the trough starting early this afternoon and through
tonight. A strong 200 mb jet left exit region will provide large
scale forcing for ascent between 00z to 06z. Strong southwesterly
winds will continue to pump moisture into the Panhandle region
providing sufficient moisture with the lift. Winds will increase
through the evening as the low level jet ramps up, which will also
strengthen any storms through the evening hours.
* Mesoscale Discussion: The dryline is currently setting up across
central Colorado and eastern New Mexico with a 40 degree dewpoint
spread and will slowly progress east through the next few hours.
The entire Panhandles will be in the moist sector this afternoon
as storms begin to initiate along the dryline at the New
Mexico/Texas border. Current satellite shows minimal clearing in
the western Oklahoma Panhandle and far northwestern Texas
Panhandle. This could potentially create a differential heating
boundary where storms are more likely to train. Soundings show a
decent capping inversion, so with the lack of heating this morning
there could be some issues getting storms to fire especially
ahead of the main shortwave. MLCAPE values this afternoon are
between 2500-3000 J/kg with increasing values up to 3000-3500
J/kg through the evening. Mid-level lapse rates are 8-9 C/km this
afternoon, which supports strong buoyancy for very large hail.
Effective bulk shear increases this afternoon with 40-50 knots and
0-1 km SRH values up to 100 m2/s2. By the evening hours the shear
increases to 50-60 knots with 0-1 km SRH values up to 200 m2/s2.
PWAT values suggest most of the Panhandles may see values of 1 to
1.5 inches of rainfall.
* Threats and timing: Storms are looking to initiate around 2 to 4
PM in the western Panhandles. Any storms that fire in the
afternoon hours will start discrete before a strong shortwave
trough pushes through between 6 to 8 PM and storms become linear
in a QLCS fashion. Threats for this afternoon will be very large
hail and a few tornadoes are possible before the low level jet
kicks in during the evening and storms become more of a damaging
winds and tornado threat. All hazards are possible today,
especially flash flooding in areas where storms have continued to
pass over in the last week.
* Summary: Storms may struggle to break the cap under current
conditions, but once storms start to initiate they will likely
become severe with all threats in play. Very large hail and a few
tornadoes are the main threats this afternoon, but as the evening
continues the threat for damaging winds and tornadoes increases.
Heavy rainfall will create flash flooding across portions of the
Panhandles and lightning will be a big threat for any outdoor
activities.
Rutt
LONG TERM...Monday through Sunday...
Models in poor agreement regarding movement of dryline on Monday,
but expect that it will move about halfway through the Texas and
Oklahoma Panhandles during the day. Expect that atmosphere will
remain capped in eastern sections with no thunderstorms expected.
Shear is expected to be much lower than in recent days. Slight
chance of evening thunderstorms kept in east and south-central
sections Monday evening however, as a shortwave trof moves
through.
Tuesday expected to be dry as dryline moves well east of the
area. Could see a few thunderstorms in the southeast on
Wednesday as some moisture makes a modest return, and in the
northwest Wednesday night following a weak frontal passage.
Poor agreement between models Thursday and beyond. General
pattern should be moderate southwest flow aloft, with better
moisture in place by Friday night. Slight chance for
thunderstorms will be in forecast Thursday night and Friday, with
better chances Friday night through the weekend, with eastern
sections likely to be most favored.
Cockrell
HYDROLOGY...
Abundant deep moisture and instability will allow for
thunderstorms to be efficient rain producers. Eastern half of the
forecast area has received 2 to 5 inches of rain over the past 4
days. Some creeks and rivers are at bankfull. Flood Watch will
remain in effect for all but western-most column of Panhandle
Counties. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 61 87 55 79 50 / 70 5 5 0 5
Beaver OK 60 88 58 81 50 / 70 5 10 5 0
Boise City OK 52 83 47 75 44 / 60 0 5 5 5
Borger TX 60 88 58 81 52 / 70 5 5 0 0
Boys Ranch TX 58 88 53 80 49 / 70 5 5 0 0
Canyon TX 60 88 54 80 50 / 60 5 5 0 5
Clarendon TX 64 87 60 82 53 / 70 10 20 5 5
Dalhart TX 52 85 50 78 46 / 60 0 5 0 5
Guymon OK 55 87 53 79 48 / 60 5 5 0 0
Hereford TX 61 88 53 79 50 / 60 5 5 0 5
Lipscomb TX 60 86 61 81 52 / 70 10 20 5 5
Pampa TX 59 86 56 78 50 / 70 10 10 5 5
Shamrock TX 66 85 63 83 55 / 70 10 20 10 10
Wellington TX 67 87 65 86 56 / 60 10 20 10 10
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch until 1 AM CDT Monday for the following zones:
Armstrong...Carson...Collingsworth...Donley...Gray...
Hansford...Hemphill...Hutchinson...Lipscomb...Moore...
Ochiltree...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman...Wheeler.
OK...Flood Watch until 1 AM CDT Monday for the following zones:
Beaver...Texas.
&&
03/03Hazardous weather outlook, May 26, 4:02 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 402 PM CDT Sun May 26 2019 OKZ001>003-TXZ001>020-317-271100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 402 PM CDT Sun May 26 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Strong to severe thunderstorms are expected across the Texas and Oklahoma Panhandles. Large hail, damaging winds and tornadoes are possible through this evening. Heavy rains will likely accompany the stronger storms, possibly leading to localized flooding or flash flooding. As area streams, creeks and rivers are showing signs of approaching bankfull, heavy rainfall could cause areal flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are also possible on Monday night, with some storms possibly becoming severe. Thunderstorms will be possible Wednesday and Wednesday night across parts of the Panhandles. Chances for thunderstorms increase to include all of the Panhandles Thursday night through Friday night, and for the southeast half of the Combined Panhandles on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Cockrell
In the hours before
Special weather statement, May 26, 2:23 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Amarillo TX
223 PM CDT Sun May 26 2019
TXZ012-016-017-262000-
Potter TX-Randall TX-Deaf Smith TX-
223 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...EAST
CENTRAL DEAF SMITH AND POTTER COUNTIES UNTIL 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Bushland, or 11 miles northwest of Canyon, moving
northeast at 55 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Amarillo, Bushland and Mescalero Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3505 10226 3518 10218 3519 10217 3521 10217
3553 10199 3537 10162 3534 10162 3495 10204
TIME...MOT...LOC 1923Z 211DEG 50KT 3510 10207
RuttSpecial weather statement, May 26, 3:00 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Amarillo TX
300 PM CDT Sun May 26 2019
TXZ007-008-012-262030-
Hutchinson TX-Potter TX-Moore TX-
300 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON...
NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 330 PM
CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Meredith, or 18 miles west of Borger, moving northeast at 35
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Fritch, Sanford and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
LAT...LON 3564 10184 3592 10170 3578 10142 3562 10160
3562 10162 3560 10162 3555 10168
TIME...MOT...LOC 2000Z 210DEG 29KT 3564 10173
RuttSpecial weather statement, May 26, 4:47 PM CDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Amarillo TX 447 PM CDT Sun May 26 2019 OKZ002-003-TXZ004-005-262215- Texas OK-Beaver OK-Ochiltree TX-Lipscomb TX- 447 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER...EASTERN TEXAS...NORTHERN LIPSCOMB AND NORTHERN OCHILTREE COUNTIES UNTIL 515 PM CDT... At 447 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles southwest of Hayne to 5 miles southwest of Booker. Movement was northeast at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Perryton, Beaver, Booker, Tyrone, Forgan, Follett, Darrouzett, Gate, Knowles, Elmwood, Adams, Farnsworth, Boyd, Floris, Bryans Corner, Baker, Mocane, Turpin, Slapout and Balko. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle of Oklahoma. LAT...LON 3640 10000 3630 10104 3700 10116 3700 10000 TIME...MOT...LOC 2147Z 240DEG 38KT 3706 10083 3639 10058 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 55 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 53 min |
| May 26, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 65 min |
| May 26, 9:08 PM CDT | Tornado Warning | AMA | Texas | 37 min |
| May 26, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 54 min |
| May 26, 10:30 PM CDT | Special Weather Statement | AMA | Beaver | 45 min |
| May 26, 10:38 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 53 min |
| May 27, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| May 27, 8:26 AM CDT | Dense Fog Advisory | AMA | Texas | 94 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.